Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 172, NWS Springfield, MO

June 11, 2018Taney County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 11, 2018, 2:21 PM CDT for Taney County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2018, 2:21 PM CDT (19:21 UTC)
Expired
Jun 11, 2018, 2:42 PM CDT
In force
21 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Taney County, MO

The radar

The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1773 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

912 
WUUS53 KSGF 111921
SVRSGF
MOC213-112000-
/O.NEW.KSGF.SV.W.0172.180611T1921Z-180611T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
221 PM CDT MON JUN 11 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southeastern Taney County in southwestern Missouri...

* Until 300 PM CDT

* At 221 PM CDT, a severe thunderstorm was located near Diamond City,
  or 13 miles southeast of Forsyth, and is nearly stationary.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Bull Shoals Lake...               Lake Taneycomo...
  Protem...                         Rueter...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Bull Shoals Lake, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3654 9319 3658 9318 3662 9313 3667 9294
      3666 9288 3663 9283 3658 9279 3653 9279
      3650 9281 3649 9283 3650 9317
TIME...MOT...LOC 1921Z 149DEG 2KT 3652 9300 

HAIL...0.75IN
WIND...60MPH
 
$$

Cramer
1 follow-up statement
410 
WWUS53 KSGF 111942
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
242 PM CDT MON JUN 11 2018

MOC213-111952-
/O.CAN.KSGF.SV.W.0172.000000T0000Z-180611T2000Z/
Taney MO-
242 PM CDT MON JUN 11 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TANEY COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

LAT...LON 3654 9319 3658 9318 3662 9313 3667 9294
      3666 9288 3663 9283 3658 9279 3653 9279
      3650 9281 3649 9283 3650 9317
TIME...MOT...LOC 1937Z 149DEG 2KT 3653 9301 

$$

Cramer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:59 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 11, 12:59 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1259 PM CDT Mon Jun 11 2018

.SHORT TERM...(This evening through Tonight)

It was another long hot summer day over extreme southeast Kansas
and the Missouri Ozarks. Temperatures warmed into the upper 80s
and lower 90s, under mostly sunny skies and light breezes.

There is a chance for widely scattered showers and thunderstorms
this afternoon and early evening. The environment is not great for
micro-bursts. Dry mid levels are keeping severe pulse t-storm indices
at low values, despite the high cape.

For tonight, look for lows to fall into the low 70s or upper 60s.
Organized thunderstorms will be ongoing across eastern Kansas.
Some of this activity could reach the Ozarks, however, it should
be dying out at the same time it reaches the Kansas and Missouri
line. There is a marginal risk of a severe storm or two in
southeast Kansas and far western Missouri after midnight tonight.

.LONG TERM...(Tuesday through Monday)

Outflow boundaries and weaknesses within the periphery of the
summertime high will provide scattered thunderstorm chances for
the Ozarks from Tuesday morning through Thursday afternoon. Most
locations should remain dry, although, many locations will
experience some much needed rain.

By Thursday night into Friday, models suggest that the summertime
high will strengthen over southern Missouri, ending the chances
for rain through the upcoming weekend. Look for temperatures warm
into the middle to upper 90s in some locations, as the summertime
high center assumes a position directly over the Ozarks.

There are some signals that deeper moisture will spread into the
region next week, and provide widespread rain chances. We will
have a better handle on that with future model runs.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday)

Pilots flying in and out of the southwest Missouri airports can
expect fair weather VFR conditions over the next 24 hours. The
only exception would be possible thunderstorms near the Joplin
airfield early Tuesday morning. However, uncertainty is high that
storms will be near this area.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Cramer
Hazardous weather outlook, Jun 11, 1:05 PM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
105 PM CDT Mon Jun 11 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121815-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
105 PM CDT Mon Jun 11 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Limited lightning risk.
  Limited excessive heat risk.

DISCUSSION...

A few scattered thunderstorms will be possible this afternoon and
early evening. There is a very limited risk of large hail or
damaging wind gusts.

Additional storms will be possible this evening and overnight as
a weakening complex of storms moves southeast into parts of
southeast Kansas and western Missouri.

If storms begin to move over the same locations, some isolated
flooding may occur.

Heat index value will range from 95 to 100 degrees this
afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heat index values in the middle 90s to around 100 degrees will
occur late in the workweek.

Thunderstorms will spread south into the into Tuesday. A few
strong to severe storms will be possible with the best
possibility along and west of Interstate 49.

Afternoon and early evening scattered storms will then be
possible during the middle and end of the week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.